TheLupusSite.com banner

1 - 4 of 4 Posts

·
Registered
Joined
·
360 Posts
Discussion Starter #1
Hi! I've been on Imuran nearly three months now in an attempt to get off of MTX and its side effects. I've been able to cut back on the MTX and hope to stop it completely next week. When I first started Imuran I felt queasy and lost three pounds right away (good!). My appetite continues to be a bit suppressed now that it has kicked in and I've lost another three pounds. I needed to lose this weight so it's not a problem. I don't expect to have any problems maintaining my current weight, I still like to eat, just not as much. I did a search and found that Imuran can cause anorexia. Do any of you have any experience with this or with weight loss in general from Imuran? Right now I don't think it's a problem worth calling my RD about and can wait until my next appointment in a month, but I wanted to run it by you guys and see what you think. Thanks.
 

·
Registered
Joined
·
2,661 Posts
Hi Jesse,

The general rule of thumb is that unintentional weight loss of more than 10% of your total weight needs investigating. Another way of looking at it would be BMI, and to worry if you are not able to keep your BMI above 19.

From what you write at the moment, it sounds like you are OK and don't need to be too concerned - just keep an eye on your weight, and concentrate on the quality of what you do eat - ie make sure that you are getting enough nutrients even though the total calorie content may be a bit lower than previously.

When are you taking the immuran? I've been taking it for a year now and still have problems with nausea from it, but find that taking it at bedtime interferes less with my will to eat. I too have lost about 4kg (8lb), but also could afford to do so, so I consider it a 'good' side effect:wink2:. Obviously within reason, but it sounds like you are being sensible about it.

X C X
 

·
Registered
Joined
·
360 Posts
Discussion Starter #3
Hi Cath,

I take the Imuran three times a day with food. It made me very queasy for the first week, but no more. It does make food taste not as good though, which is probably one of the reasons it's easier to control my weight now. I'll keep that 10% in mind. Good to know, thanks.
 

·
Registered
Joined
·
3,471 Posts
i too lost weight at first, it may settle down, but i know some here take it at night, and if you continue t feel sick maybe you should take it all at bedtime,

im ok now and take the 150mg all in a morning, and the weight thing is no longer a problem, but i would say i was like it for a good few months, good luck

take care Lin xxxxxxxxxxx
 
1 - 4 of 4 Posts
Top